MAUDE Adverse Event Report: ETHICON INC. BLAKE (R) DRAIN 19FR R/F; CATHETER, IRRIGATION

ETHICON INC. BLAKE (R) DRAIN 19FR R/F; CATHETER, IRRIGATION
Model Number 2230
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 01/01/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported a patient underwent and unknown procedure on an unknown date in 2021 and a drain was used.The drain snapped during removal of drain in the ward.Part of the drain was left in patient's abdomen.Patient underwent additional surgery to have the drain removed.According to the surgeon, there were no issues with the drain but that he may have tightened the fascial stitch too tightly which caused difficulty in drain removal, additional information has been requested.
 
Additional Manufacturer Narrative
(b)(4).Additional information: did the patient experience a post-op device malfunction? unknown, did the patient experience an adverse event such as infection, non-union, allergic reaction, osteoporosis, overloading, pain, degenerative diseases, bleeding or oozing? unknown, did the patient require revision surgery or hardware removal? yes, was device explanted? false, did patient require revision surgery? false, patient status/ outcome / consequences: yes, was other medical intervention (e.G.X-rays, additional procedures, prescriptions, otc, revision) required: unknown, is the patient part of a clinical study: unknown, device property of: none, device in possession of: none.Additional information has been requested however not received.If further details are received at a later date a supplemental medwatch will be sent.Date of procedure? procedure name? date of event? where was the drain secured? how was the drain secured? were there any anomalies with the drain: appearance, damage or function prior to use? during or after use? did the drain function as intended? date of drain fragment removal? was a new drain required for use in the patient? is the product lot number available? what is the patient¿s current status? what is the surgeon¿s opinion of the event on the patient consequences? please provide the patient's demographic information including bmi at the time of index procedure product not available for return.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Additional information: d4, h4, h6 component code: g07002 device not returned.Additional information has been requested and obtained.If further details are received at a later date a supplemental medwatch will be sent.1.Date of procedure ¿ (b)(6) 2021.2.Procedure name ¿ gastroscopy video lap subtotal pancreatectomy splenectomy kiv open kiv ramps.3.Date of event - na.4.Where was the drain secured - na.5.How was the drain secured ¿ with silk anchoring.6.Were there any anomalies with the drain: appearance, damage or function prior to use - na.7.During or after use - na.8.Did the drain function as intended - na.9.Date of drain fragment removal - na.10.Was a new drain required for use in the patient - na.11.Is the product lot number available ¿ j2019282.12.What is the patient¿s current status- discharged.13.What is the surgeon¿s opinion of the event on the patient consequences ¿ surgeon does not think that it was an issue with the blake drain but that the fascia stitch was too tight hence hindering the removal process of the drain 14.Please provide the patient's demographic information including bmi at the time of index procedure - na.The device history records were reviewed and the manufacturing criteria was met prior to the release of this lot.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
BLAKE (R) DRAIN 19FR R/F
Common Device Name
CATHETER, IRRIGATION
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
DEGANIA INDIA
251, sector-6, imt manesar
gurugram 12205 2
IN   122052
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
MDR Report Key12829185
Report Number2210968-2021-11598
Device Sequence Number1521131
Product Code GBX
UDI-Device Identifier10705031003583
UDI-Public10705031003583
Combination Product (Y/N)N
PMA/510(K) Number
CL I EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/23/2025
Device Model Number2230
Device Catalogue Number2230
Device Lot NumberJ2019282
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/26/2021
Supplement Date Received by Manufacturer11/22/2021
Initial Report FDA Received Date11/17/2021
Supplement Report FDA Received Date12/13/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/23/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown